Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 104, NWS Lincoln, IL

August 22, 2007Marshall County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 22, 2007, 9:10 PM CDT for Marshall County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2007, 9:10 PM CDT (02:10 UTC)
Expired
Aug 22, 2007, 9:45 PM CDT
In force
35 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Marshall County, IL

The radar

The Lincoln radar (KILX), 95 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1568 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1568 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1750 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.2
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 230210
SVRILX
ILC123-230245-
/O.NEW.KILX.SV.W.0104.070823T0210Z-070823T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
910 PM CDT WED AUG 22 2007

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MARSHALL COUNTY IN CENTRAL ILLINOIS...

* UNTIL 945 PM CDT.

* AT 910 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF
  VARNA...OR ABOUT 4 MILES SOUTH OF LACON...AND WAS MOVING EAST AT 35
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  VARNA...
  TOLUCA...

THIS INCLUDES INTERSTATE 39 BETWEEN MILE MARKERS 30 AND 41.

IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY
AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4100 8944 4093 8940 4093 8906 4111 8907
      4107 8930

$$

MILLER
2 follow-up statements
000 
WWUS53 KILX 230231
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
931 PM CDT WED AUG 22 2007

ILC123-230245-
/O.CON.KILX.SV.W.0104.000000T0000Z-070823T0245Z/
MARSHALL-
931 PM CDT WED AUG 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR EASTERN MARSHALL COUNTY...

AT 928 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 3 MILES EAST OF VARNA...
MOVING NORTHEAST AT 25 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...  
  TOLUCA...
  WENONA...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.

LAT...LON 4106 8925 4096 8923 4097 8906 4111 8907

$$

MILLER
000 
WWUS53 KILX 230245
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
944 PM CDT WED AUG 22 2007

ILC123-230254-
/O.EXP.KILX.SV.W.0104.000000T0000Z-070823T0245Z/
MARSHALL-
944 PM CDT WED AUG 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARSHALL COUNTY
EXPIRES AT 945 PM CDT...

AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE THUNDERSTORM WHICH HAD PROMPTED THE WARNING HAD MOVED OUT 
OF THE AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4106 8925 4096 8923 4097 8906 4111 8907

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 9:04 PM CDT, 6 minutes earlier.

Area forecast discussion, Aug 22, 9:04 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
904 PM CDT WED AUG 22 2007

.DISCUSSION...
ISSUED 857 PM CDT WED AUG 22 2007

EVENING THUNDERSTORMS HAVE ERUPTED IN THE PEORIA METRO AREA AND
IN LOCATIONS NORTH OF I-74. NUMEROUS LOW LEVEL BOUNDARIES...PLENTY
OF INSTABILITY AND IN INCREASE IN THE LOW LEVEL JET HAVE RESULTED
IN THE DEVELOPMENT OF THESE STORMS. THE SOUTHWARD EXTENT OF THESE
STORMS WILL BE LIMITED DUE TO A STRONG MID LEVEL CAP ACROSS MUCH
OF CENTRAL IL. ADDITIONAL T-STORMS IN FAR NE MISSOURI AND WEST CENT
IL WILL AFFECT NW PARTS OF FORECAST AREA...FROM GALESBURG TO CANTON.
AS A RESULT...WILL KEEP THE SCATTERED T-STORMS IN THE FORECAST FOR
AREAS ROUGHLY NORTH OF A RUSHVILLE-BLOOMINGTON LINE TONIGHT. THE REST
OF THE AREA WILL BE PARTLY CLOUDY AND HUMID WITH LOWS IN THE MID 70S.
THESE MINOR TWEAKS TO FORECAST WILL BE FORTHCOMING.

MILLER
&&

.AVIATION...
ISSUED 607 PM CDT WED AUG 22 2007

EXPECT THE WINDS TO GRADUALLY DECREASE AND SHIFT MORE TO SOUTH
OVERNIGHT AS INVERSION SETS IN AND THEN BACK TO SOUTHWEST AS
MIXING WORKS TO SURFACE. CI DEBRIS EXPECTED FROM STORM CLUSTERS TO
WEST WITH CU DEVELOPMENT EXPECTED DURING DAY TOMORROW...MUCH AS
TODAY. DUE TO BOUNDARY EXPECTED TO REMAIN OFF TO THE WEST THROUGH
PERIOD...WILL NOT PUT IN PCPN FOR THIS PERIOD.

GOETSCH
&&

.PREV DISCUSSION...
ISSUED 230 PM CDT WED AUG 22 2007

18Z SURFACE MAP SHOWS SOUTHWEST FLOW PUSHING TEMPERATURES WELL INTO
THE 90S AGAIN ACROSS CENTRAL AND SOUTHEAST ILLINOIS...WITH
LAWRENCEVILLE AT 98F AT 2 PM. DEWPOINTS IN THE MID 60S TO LOWER 70S
WERE RESULTING IN HEAT INDEX VALUES NEAR 100. FRONTAL BOUNDARIES
REMAIN WELL NORTH ACROSS WISCONSIN AND IOWA. LATEST RADAR MOSAIC
SHOWING SCATTERED THUNDERSTORMS FIRING ACROSS CENTRAL AND NORTHERN
MISSOURI...AS WELL AS IN SOUTHWEST MISSOURI NEAR LAWRENCEVILLE.

ISSUES OF THE DAY WILL BE THE HEAT/HUMIDITY OVER THE NEXT COUPLE OF
DAYS...FRONTAL PASSAGE FRIDAY NIGHT/SATURDAY...AND NEXT SYSTEM
AROUND THE MIDDLE OF NEXT WEEK. MAINLY FOLLOWED GFS PATTERNS FOR THE
FORECAST.

SHORT TERM...TONIGHT THROUGH FRIDAY...
PARADE OF MCSS EXPECTED TO CONTINUE TRACKING FROM IOWA INTO
WISCONSIN THE NEXT COUPLE OF NIGHTS. SOUTHERN FRINGES OF THESE
SYSTEMS ARE EXPECTED TO LARGELY STAY NORTH OF THE ILX CWA. SOME LOW
POPS WERE KEPT ACROSS THE FAR NORTH TO ACCOUNT FOR THIS
TONIGHT...AND WERE ADDED WEST OF I-55 FOR THIS EVENING UNTIL THE
ISOLATED STORMS DIMINISH TOWARD SUNSET.

SOUTH-SOUTHWEST WINDS TO CONTINUE TO BRING MORE HOT AIR INTO THE
AREA THE NEXT COUPLE DAYS. HIGHS IN THE UPPER 90S ARE LIKELY ALONG
AND SOUTH OF I-72 ON THURSDAY...AND SOUTH OF I-70 INTO FRIDAY AS
WELL. TEMPERATURES NEAR 100 LIKELY ACROSS THE SOUTHEAST
COUNTIES...WHERE DRY CONDITIONS HAVE BEEN PREVAILING. EXPECT ENOUGH
MIXING TO DROP DEWPOINTS INTO THE UPPER 60S ON THURSDAY...WHICH
SHOULD KEEP THE HEAT INDEX VALUES JUST BELOW ADVISORY CRITERIA.

FRONTAL BOUNDARY EXPECTED TO MAKE A SOUTHWARD PUSH THURSDAY NIGHT
AND FRIDAY...AS LOW PRESSURE RIDES NORTHEAST ALONG THE BOUNDARY TO
NEAR MILWAUKEE BY FRIDAY EVENING. FRIDAY EXPECTED TO LARGELY REMAIN
DRY OVER OUR AREA...BUT STORMS EXPECTED TO BEGIN SPREADING ACROSS
AREAS WEST OF THE ILLINOIS RIVER DURING THE AFTERNOON...WITH RAIN
CHANCES INCREASING DURING FRIDAY NIGHT. SPC CONVECTIVE OUTLOOK HAS
NORTHWEST HALF OF CWA IN SLIGHT RISK OF SEVERE DURING THIS PERIOD...
DUE TO LARGE HAIL AND HIGH WIND THREATS.

LONG TERM...SATURDAY THROUGH WEDNESDAY...
COLD FRONT EXPECTED TO PUSH THROUGH THE CWA EARLY SATURDAY. KEPT
SHOWERS AND THUNDERSTORMS GOING THROUGH THE DAY...WITH THE THREAT
ENDING FROM NORTHWEST TO SOUTHEAST BY LATE AFTERNOON.

HIGH PRESSURE BEHIND THE FRONT TO DRIFT EASTWARD ACROSS THE LOWER
GREAT LAKES REGION. WARMING TREND EXPECTED TO BEGIN AGAIN BY
MONDAY...AS WIND FLOW TURNS MORE SOUTHERLY. NEXT STORM SYSTEM TO
SLOWLY MOVE OUT OF THE PLAINS...AND SHOULD BE JUST NORTHWEST OF
ILLINOIS BY WEDNESDAY MORNING. MODELS TRENDING A BIT SLOWER WITH
THIS SYSTEM THAN PREVIOUS RUNS. EXPECT THE MEASURABLE RAIN CHANCES
TO PRIMARILY BE JUST BEYOND THE FORECAST PERIOD.

GEELHART/GOETSCH

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 22, 2:40 PM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
240 PM CDT WED AUG 22 2007

ILZ040>057-061>063-066>068-071>073-231100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MASON-
MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT-
SHELBY-VERMILION-
240 PM CDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HOT AND HUMID WEATHER WILL BE A CONCERN THIS AFTERNOON. TEMPERATURES
IN THE 90S COMBINED WITH HIGH HUMIDITY WILL PRODUCE AFTERNOON HEAT
INDICES OF 100 TO 105. PERSONS WHO MUST BE OUTSIDE SHOULD DRINK
PLENTY OF FLUIDS AND TAKE FREQUENT BREAKS...TO AVOID GETTING
DEHYDRATED. DO NOT LEAVE CHILDREN AND PETS UNATTENDED IN PARKED
VEHICLES. AN ISOLATED THUNDERSTORM IS POSSIBLE UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HOT AND HUMID WEATHER WILL CONTINUE FOR THURSDAY AND FRIDAY...WITH
AFTERNOON HEAT INDICES OF 100 TO 105.

A CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA FOR FRIDAY
NIGHT AND SATURDAY AS A COLD FRONT PUSHES THROUGH THE AREA.
CURRENTLY IT IS TOO SOON TO TELL IF ANY OF THESE STORMS WILL BECOME
SEVERE. HOWEVER...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL BE POSSIBLE WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ027>031-036>038-231100-
FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
240 PM CDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HOT AND HUMID WEATHER WILL BE A CONCERN THIS AFTERNOON. TEMPERATURES
IN THE 90S COMBINED WITH HIGH HUMIDITY WILL PRODUCE AFTERNOON HEAT
INDICES OF 100 TO 105. PERSONS WHO MUST BE OUTSIDE SHOULD DRINK
PLENTY OF FLUIDS AND TAKE FREQUENT BREAKS...TO AVOID GETTING
DEHYDRATED. DO NOT LEAVE CHILDREN AND PETS UNATTENDED IN PARKED
VEHICLES. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE LATE
THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HOT AND HUMID WEATHER WILL CONTINUE ON THURSDAY AND FRIDAY...WITH
AFTERNOON HEAT INDICES BETWEEN 95 AND 100.

THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY...
WITH A BETTER CHANCE THURSDAY NIGHT THROUGH FRIDAY NIGHT AS A COLD
FRONT DROPS THROUGH THE AREA FRIDAY NIGHT. CURRENTLY IT IS TOO SOON
TO TELL IF ANY OF THESE STORMS WILL BECOME SEVERE. HOWEVER...LOCALLY
HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

KH/AUTEN

In the hours before

Local storm report, Aug 22, 8:45 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
845 PM CDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     DOWNBURST        PEKIN                   40.57N 89.63W
08/22/2007                   TAZEWELL           IL   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN THE CITY OF PEKIN FROM A DOWNBURST
            WIND.

&&

MILLER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 12:58 PM CDTSevere Thunderstorm WarningILXKnox, Peoria, Stark47 min
Aug 23, 1:41 PM CDTSevere Thunderstorm WarningILXKnox, Marshall, Peoria, Stark, Woodford49 min
Aug 23, 1:52 PM CDTTornado WarningILXStark9 min
Aug 23, 2:26 PM CDTSevere Thunderstorm WarningILXMarshall, Woodford35 min
Aug 23, 3:21 PM CDTFlash Flood WatchILXFulton, Knox, McLean, Marshall, Peoria, Stark and 2 more37 hr
Aug 23, 6:21 PM CDTSevere Thunderstorm WarningILXStark39 min
Aug 23, 6:40 PM CDTSevere Thunderstorm WarningILXKnox, Stark50 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.